Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 152, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 10, 2002, 12:27 AM CDT for Hot Spring County, Arkansas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2002, 12:27 AM CDT (05:27 UTC)
- Expired
- May 10, 2002, 1:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 78 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 12:35 AM CDT | Hail 1 | Lono, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 100527 SVRLIT ARC059-100600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1226 AM CDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOT SPRING COUNTY IN SOUTHWEST ARKANSAS * UNTIL 100 AM CDT * AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHEASTERN HOT SPRING COUNTY...OR ABOUT 12 MILES SOUTH OF MALVERN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN HOT SPRING COUNTY AROUND 1240 AM CDT RURAL NORTHEASTERN HOT SPRING COUNTY AROUND 100 AM CDT && THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3418 9267 3420 9291 3447 9269 $$ 56
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:35 PM CDT, 52 minutes earlier.
Area forecast discussion, May 9, 11:35 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 PM CDT THU MAY 9 2002 QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 274 FOR SOUTHERN ARKANSAS UNTIL 400 AM CDT FRIDAY. (22) .LZK...NONE.
In the hours before
Special weather statement, May 9, 11:04 PM CDT, 1 hour 23 minutes before
ARZ052>056-062-063-066>068-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1104 PM CDT THU MAY 9 2002 SEVERE THUNDERSTORM WATCH NUMBER 274 WILL BE IN EFFECT UNTIL 400 AM CDT FRIDAY FOR PARTS OF SOUTHERN ARKANSAS. LATE THURSDAY EVENING...A FRONTAL SYSTEM WAS STALLED ALONG THE SOUTHERN ARKANSAS BORDER. AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LIFTING NORTHEASTWARD OUT OF TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN NORTHEASTERN TEXAS AND MOVING INTO SOUTHWESTERN ARKANSAS LATE THURSDAY EVENING. SOME OF THESE STORMS PRODUCED HAIL UP TO GOLF BALL SIZED IN NORTHEASTERN TEXAS EARLIER TONIGHT. PERSONS IN MUCH OF SOUTHERN ARKANSAS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS FOR THE NEXT FEW HOURS...AND BE READY TO TAKE QUICK ACTION OF WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 45 min |
| May 10, 12:25 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 65 min |
| May 10, 12:36 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 39 min |
| May 10, 1:15 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 45 min |
| May 10, 1:43 AM CDT | Severe Thunderstorm Warning | LZK | Drew, Lincoln | 62 min |
| May 10, 1:55 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 35 min |
| May 10, 2:15 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 45 min |
| May 10, 3:57 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 48 min |
| May 10, 7:49 AM CDT | Flash Flood Warning | LZK | Calhoun, Dallas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.